# SDR LJ8S2015FA0000425

- Difficulty date: August 25, 2015
- Submitted: September 2, 2015
- Operation: General aviation
- Aircraft: N2696C
- Make and model: Cessna R182
- Aircraft serial: R18200218
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12805149
- Condition: Failed
- Location: Nlg
- Part time: 5,527 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SELECTED GEAR DOWN PRIOR TO LANDING.   GREEN DOWN LIGHT DID NOT ILLUMINATE AND GEAR WARNING HORN ACTIVATED.  THE MAIN WHEELS COULD BE SEEN AND FELT IN THE DOWN LOCKED POSITION.  A MIRROR ON THE RT WING SHOWED THAT THE NOSE GEAR WAS DOWN, BUT IT COULD NOT BE DETERMINED IF IT WAS LOCKED.  THE LANDING GEAR WAS CYCLED SEVERAL TIMES, WITH THE SAME RESULTS, FOLLOWED BY A MANUAL GEAR EXTENSION ATTEMPT.  A FLY-BY OF THE TOWER, TWICE, COULD ONLY DETERMINE THAT THE NOSE WAS DOWN, OUT OF THE WHEEL WELL.  A SOFT FIELD LANDING WAS MADE AND THE NOSE GEAR COLLAPSED BACK INTO THE WHEEL WELL ON ROLL OUT.   DETERMINED THAT THE NLG ACTUATOR LACKED ABOUT ONE INCH OF TRAVEL FROM CONTACTING THE DOWN LOCK HOOKS AS IF IT WAS JAMMED INTERNALLY.  NO AMOUNT OF FORCE GENERATED BY HAND WOULD ALLOW THE DOWN LOCK HOOKS TO MATE WITH THE LOCK PINS.  THE ACFT TAIL WAS WEIGHTED AND THE ACFT WAS CONNECTED BY A TOW BAR TO A TUG FOR MOVEMENT TO A HANGAR.  WITH THE TUGS INITIAL PULL AND THEN BRAKING ACTION, THE NOSE GEAR ACTUATOR MOVED, WITH A BANG, AND CONTACTED THE DOWN LOCK HOOKS.  THE ACFT WAS PLACED ON JACKS AND A GEAR RETRACTION TEST WAS CONDUCTED.  THE LANDING GEAR RETRACTION AND EXTENSION SEQUENCE WAS NORMAL WITH THE GEAR GOING DOWN AND LOCKED EACH TIME.  THE NLG ACTUATOR WAS REMOVED AND DISASSEMBLED AND INSPECTED.  IT WAS FOUND THAT THE ACTUATOR SHAFT APPEARED SLIGHTLY BOWED AND THE PISTON ON THE END OF THE SHAFT HAD SEVERE WEAR MARKS AROUND 30 PERCENT OF THE CIRCUMFERENCE.  THE CYLINDER BODY INTERNALLY SHOWED SEVERE WEAR MARKS, 1" FROM THE BOTTOM AND 2" FROM THE TOP OF THE CYLINDER IN RELATIONSHIP TO THE PISTON TRAVEL.
